MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. OPEN HEART PACK; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. OPEN HEART PACK; GENERAL SURGERY TRAY
Model Number 89-7483
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the root cause was determined to be an operator error at the manufacturing facility.Employees did not remove the sternum saw blade from the sealed plastic outer packaging.Employees were not adequately trained on the effect of this failure.Also, employees were not trained to clearly understand that failure to follow instructions and remove the outer packaging would cause a sterility hazard and pose a safety risk.Employees did not follow the work instructions, and work instructions were not adequate.Corrective action: photographic instructions of package removal will be provided.Additional instructions for package removal will be provided, including visual aid.Plant training will be conducted to provide employees with better understanding of the importance of ethylene oxide exposure to components.Investigation summary an internal complaint (call (b)(4)) was received indicating that a sternum saw blade contained within a convenience kit (part 89-7483, lot 53311005) contained a green sticker that said, "non-sterile." the product was discarded and not used on a patient.The sample was returned and received january 14, 2021.The product was left in a sealed plastic package that contains a green sticker indicating it is non-sterile.The work order was reviewed for discrepancies that may have contributed to the reported event.A discrepancy was identified.There was a line item for the affected component, raw material 5-51329, that states to remove from the package.A recall has been initiated.The official recall notice was sent to affected customers january 25, 2021.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
A sternum saw blade packaged in a convenience kit has a green label on it that says "non-sterile.".

Brand Name
OPEN HEART PACK
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key11269472
Report Number3005011024-2021-00001
Device Sequence Number1166514
Product Code LRO
UDI-Device Identifier50749756741984
UDI-Public50749756741984
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-7483
Device Lot Number53311005
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2021
Initial Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1